MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Codes Application Program Problem (2880); Communication or Transmission Problem (2896); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id a820 lot# serial# unknown product type software section d information references the main component of the system.Other relevant device(s) are: product id: a820, serial/lot #: unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient who was receiving sufentanil and fentanyl via an implantable pump for non-malignant pain.It was reported that the patient had software version 2.0.1700.The reason for call was the patient had a refill a couple days ago and they noticed the refill date was running backwards on the handset, the date was showing (b)(6) 2025.The patient asked how to fix the alarm date on the handset.The patient reported the device takes a long time to connect to deliver a bolus and device gets stuck at 90%, since they had the device.The patient disliked the new personal therapy manager (ptm) and loved the old ptm.The patient heard a lot of people have problems with the new ptm.The patient's next refill was (b)(6) 2025.It was noted the patient get 10 boluses a day.Patient service assisted the patient with resetting the communicator and clearing the data on the handset.Agent asked the patient to connect to the implant and the device connected very fast to the implant, showing a lockout screen.The troubleshooting steps that were taken on the call resolved the issues.The patient was redirected to their healthcare provider to further address the alarm date.The patient mentioned they have pneumonia and recovery from the surgery.The patient asked if there was a difference between fentanyl and super fentanyl.Agent reviewed information and recommend patient consult with healthcare provider for next steps.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient with an implantable pump.It was reported that the reason for the call was they needed assistance with the 90% lag issue again.The agent had a very difficult time keeping the patient focused throughout the call and the patient was talking very fast.The agent reviewed information and assisted the patient with clearing the data.The patient stated they hated the communicator and the handset and the old personal therapy manager (ptm) was so much better.The agent reviewed best practices for external devices and the patient would monitor the issues.When asked how many times per day the patient bolused - the patient stated 10 because the pain fluctuated but lately, they hadn't been using a whole lot and they were going back next month to have it re-done.The patient stated they normally did 3 boluses depending on the pain.The patient also stated that they did not put the refill date in correctly, the patient stated they see (b)(6) 2025 as the refill date.The patient also commented that they had not been using boluses due to these equipment issues.The patient stated sometimes they were in a lot of pain and they didn't get the results like they were used to but, they did feel better when they bolused.The patient stated they stayed in bed 90% of the time.The patient was redirected to health care provider (hcp) to further address refill date.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22795401
Report Number3004209178-2025-13742
Device Sequence Number15650730
Product Code LKK
UDI-Device Identifier00643169984219
UDI-Public(01)00643169984219(17)200128
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall,Notification
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date10/08/2025
Date Device Manufactured07/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2182207-01-24-2025-001-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age62 YR
Patient SexFemale